Hail, Montgomery
- When
- April 7, 10:54 PM CST to 11:40 PM CST
- Where
- Montgomery County, Montgomery
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.383, -86.300
A line of severe thunderstorms moved across northern Montgomery County. These storms produced hail up to the size of pennies along the path.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A line of severe thunderstorms moved across northern Montgomery County. These storms produced hail up to the size of pennies along the path. Several trees were also blown down across northern Montgomery County associated with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 8:51 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 951 PM CDT WED APR 7 2004 .SHORT TERM...POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL IS THE MAIN FORECAST CONCERN TONIGHT. AT 945 PM CDT...NO WARNINGS WERE IN EFFECT AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM DEMOPOLIS TO TALLEDEGA HAVE GENERALLY WEAKENED. THE ATMOSPHERE HAS MOISTENED OVER ALL BUT FAR EAST ALABAMA AS DEWPOINTS HAVE QUICKLY JUMPED INTO THE THE UPPER 50S AND LOWER 60S. THINK THAT ANY SEVERE THUNDERSTORM POTENTIAL FOR THE REST OF TONIGHT WILL BE ON THE SOUTHERN EDGE OF THE LARGE AREA OF SHOWERS AND THUNDERSTORMS WHERE THE AIRMASS IS MOST UNSTABLE...MAINLY SOUTH OF A DEMOPOLIS TO MONTGOMERY TO EUFAULA LINE. LARGE HAIL AND HEAVY RAINFALL ARE THE MAIN CONCERNS. WILL REMOVE SUMTER...GREENE... HALE...AND BIBB COUNTIES FROM THE WATCH SHORTLY AS THE ATMOSPHERE HAS STABILIZED CONSIDERABLY IN THESE LOCATIONS. OTHERWISE...THE REST OF THE AREA CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE NIGHT. MOST PLACES SHOULD GET SOME RAINFALL. PATCHY FOG MAY DEVELOP LATE BUT NOT EXPECTING IT TO BE WIDESPREAD. OVERNIGHT LOW TEMPERATURES LOOK GOOD. .UPDATE...WILL REMOVE SUMTER...GREENE...HALE...AND BIBB FROM THE SEVERE THUNDERSTORM WATCH. ALSO...WILL INCREASE RAIN CHANCES SLIGHTLY AND ADJUST WEATHER TONIGHT. && .PRELIMINARY NUMBERS... BIRMINGHAM 58 77 52 79 54 / 90 30 00 00 MONTGOMERY 58 78 53 80 55 / 60 30 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT CDT ROUGHLY SOUTH OF A DEMOPOLIS TO CLANTON LINE AND WEST OF INTERSTATE 65. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT WED APR 07 2004 ALZ011>015-017>050-072015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
825 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM WIND DAMAGE 9 N BOLIGEE 32.88N 88.08W
04/07/2004 GREENE AL PUBLIC
TREES DOWN ALONG AL HWY 39 IN MT HEBRON
0805 PM HAIL SELMA 32.42N 87.03W
04/07/2004 DALLAS AL PUBLIC
PENNY SIZE HAIL IN SELMA
0805 PM WIND DAMAGE SELMA 32.41N 87.03W
04/07/2004 DALLAS AL PUBLIC
ROOF BLOWN OFF SHED IN SELMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM WIND DAMAGE 13 NE GREENSBORO 32.86N 87.46W
04/07/2004 HALE AL EMA
TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.
0805 PM HAIL 3 N BRENT 32.97N 87.18W
04/07/2004 BIBB AL PUBLIC
MARBLE SIZE HAIL 3 NW OF BRENT
0835 PM HAIL BILLINGSLEY 32.66N 86.70W
04/07/2004 AUTAUGA AL SPOTTER
HALF INCH HAIL
0855 PM HAIL 12 SW BILLINGSLEY 32.56N 86.89W
04/07/2004 AUTAUGA AL PUBLIC
GOLFBALL SIZE HAIL IN JONESPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
859 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM WIND DAMAGE 13 NE GREENSBORO 32.86N 87.46W
04/07/2004 HALE AL EMA
TREES DOWN ALONG AL HWY 25 NEAR WATEROAK.
0805 PM HAIL 3 N BRENT 32.97N 87.18W
04/07/2004 BIBB AL PUBLIC
MARBLE SIZE HAIL 3 NW OF BRENT
0835 PM HAIL BILLINGSLEY 32.66N 86.70W
04/07/2004 AUTAUGA AL SPOTTER
HALF INCH HAIL
0820 PM HAIL 12 SW BILLINGSLEY 32.56N 86.89W
04/07/2004 AUTAUGA AL PUBLIC
GOLFBALL SIZE HAIL IN JONESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
916 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL CENTREVILLE 32.96N 87.13W
04/07/2004 BIBB AL EMA
PENNY SIZE HAIL
0909 PM HAIL 3 SE CLANTON 32.81N 86.58W
04/07/2004 CHILTON AL EMA
DIME SIZE HAILSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 952 PM CDT WED APR 7 2004 ALZ030>032-034-080330- BIBB-GREENE-HALE-SUMTER- ...COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM WATCH NUMBER #51... BIBB GREENE HALE SUMTER ALZ033-035-039>042-080330- AUTAUGA-CHILTON-DALLAS-LOWNDES-MARENGO-PERRY- ...COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH... THE FOLLOWING CONTIES REMAIN IN WATCH NUMBER #51... AUTAUGA CHILTON DALLAS LOWNDES MARENGO PERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1150 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL PRATTVILLE 32.47N 86.45W
04/07/2004 AUTAUGA AL SPOTTER
PENNY HAIL
1123 PM HAIL PRATTVILLE 32.46N 86.46W
04/07/2004 AUTAUGA AL EMA
GOLF BALL HAIL
1126 PM HAIL PRATTVILLE 32.47N 86.45W
04/07/2004 AUTAUGA AL EMA
QUARTER HAILThe national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390641, 5390642.